MAUDE Adverse Event Report: SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM PERSPECTIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM PERSPECTIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10495568
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has initiated an investigation of the reported incident.Siemens replaced the s1 switch and the f10 (fuse) in the line control box.After the replacement, the system was switched on and works as specified.The sw1 switch is designed to fulfill all the requirements for electrical safety: the rating of the s1 switch is 10a/250v with is greater than 1a/230v.The s1 switch fulfils the iec iec61085-1/ul 61085 and was certified for ul, tuv, dve, csa and other certifications.Isolation between the internal live part of the switch and cover is 2moop (means of operator protection), and the measured vales for creepage and clearance is greater than the required values.Currently, the complaint component s1 switch is being shipped from the us to the siemens manufacturing facility for investigation.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that the tip of the technologist's middle finger on the right hand was "burnt" (shocked) while she was turning on the line control box (lcb) via the green toggle button at the s1 switch.The system was down after this incident.Siemens followed-up with the technologist for additional information and to check her health status.The technologist stated that she was fine and that the "burn" (shock or burning sensation) did not hurt her and that she washed her hands after the incident.She and the other facility staff did not see any signs of injury to her finger after she washed her hands.Since there was no actual burn or other injury, no medical treatment was required in this case.The technologist stated that it appeared the electrical current traveled from the s1 switch through the middle finger of right hand to the outer cover to the ground.This report has been submitted with an abundance of caution.
 
Additional Manufacturer Narrative
Siemens has completed the investigation of the reported incident.Siemens replaced the s1 switch and the f10 (fuse) in the line control box (lcb).The system was switched on and works as specified.The sw1 switch is designed to fulfill all the requirements for electrical safety: the rating of the s1 switch is 10a/250v with is greater than 1a/230v.The s1 switch fulfils the iec iec61085-1/ul 61085 and was certified for ul, tuv, dve, csa and other certifications.Isolation between the internal live part of the switch and cover is 2moop (means of operator protection), and the measured vales for creepage and clearance is greater than the required values.Due to import reasons, the complaint line control box switch could not be returned to the manufacturer for evaluation.A siemens research and development colleague performed a dielectric strength test for a random switch according to iec6060-1, 3rd edition 2moop with the following results: test condition 3000vac/60s, pass criteria - current less than 10ma and no insulation breakdown.Test result: 0.3ma - pass.Root cause: unknown.Based on the dielectric strength test and design specification, theoretically the electrical shock could not occur on the surface of this lcb switch with plastic cover and good insulation status.No clear root cause could be determined due to further investigation not being possible without receipt of the complaint component.This is the first case reported to siemens of lcb switch electric shock in over 10,000 sets of installed bases (for somatom emotion/scope/perspective systems).This incident is determined to be an isolated case without patient injury.Further action is not warranted.The investigation has been closed.

Brand Name
SOMATOM PERSPECTIVE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai, 20131 8
CH  201318
Manufacturer (Section G)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai, 20131 8
CH   201318
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
6104486484
MDR Report Key12239043
Report Number3003202425-2021-88036
Device Sequence Number4447729
Product Code JAK
UDI-Device Identifier04056869010335
UDI-Public04056869010335
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10495568
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale